High Blood Pressure and Erectile Dysfunction - Ganna Magazine Blog

Header Ads

Breaking News
recent

High Blood Pressure and Erectile Dysfunction

High blood pressure and erectile dysfunction are closely intertwined conditions, with common base for both being endothelial dysfunction.  While high blood pressure may initially indicate no symptoms for months or even years, it will damage arteries in the long run, causing them to become less flexible and progressively narrower.  This increases a person’s risk for heart problems and has the potential to compromise blood supply to many body organs, including the penis, when left unattended.

Some medications aimed at treating high blood pressure can be the culprits of ED or may worsenthe already existing problem. Finding the right antihypertensive drug that stabilizes blood pressure without affecting sexual function is the goal for many. Therefore, if you learn at Drugs-med.com which antihypertensive medications are more likely to affect your erectile function as a side effect, you will be able to discuss them with your doctor and benefit from getting the best treatment for your in- and out-of-the-bedroom problems.
First of all, to fully understand how high blood pressure causes ED, it is necessary to understand how erection works. 

The shaft of the penis has 2 spongy tissue chambers called corpora cavernosa, which are responsible for erections. The corpora cavernosaconsist of veins, small arteries, smooth muscle fiber and some empty spaces. When a man gets an erection, the brain sends signals to the smooth muscles of the chambers to relax and arteries to widen. This allows afflux of blood to fill up the empty spaces. As more blood enters the penis, it expands and stiffens, making erection possible. 

High blood pressure makes the smooth muscles lose their ability to relax and prevents arteries that deliver blood into the penis from widening the way they are supposed to. This results in insufficient blood flow to the penisto make it erect. 

Hypertension itself can be a cause of ED, but some antihypertensive drugs can ironically bring about ED as well. 

Not all antihypertensive drugs cause ED. Some are more likely to cause it than others. For example, diuretics and beta-blockers are most commonly attributed to ED. 

Diuretics decrease the force of blood flow to the penis, as well as reduce the amount of zinc in the body, which is necessary for the body to make testosterone.In turn, this lowers sex drive and affects muscle contraction. Common diuretics include: Lasex, Edecrin and Bumex. 

Beta-blockers deaden the response of nerve impulses that bringon erection and make it difficult for the arteries to dilate and let in blood. Moreover, they can also make a man feel depressed and sedated, which plays a role in sexual arousal. Some beta-blockers are: Lopressor, Coreg, Tenormin and Inderal.

Antihypertensive drugs that have fewer reports of ED as a side effect are: alpha blockers, angiotensin II receptor blockers, angiotensin-converting enzyme inhibitors and calcium channel blockers. 

Speak openly with your doctor about medications you are taking and their side effects. This will help him determine what is causing your problem and decide on the best treatment for you.
Powered by Blogger.